Alert archive / Minnesota / Tornado Warnings in 2013
Tornado Warning 9, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Aug 29, 2013, 5:22 PM CDT for Cass County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2013, 5:22 PM CDT (22:22 UTC)
- Expired
- Aug 29, 2013, 5:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
County Cass County, MN
The radar
The Duluth radar (KDLH), 174 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355
WFUS53 KDLH 292222
TORDLH
MNC021-292245-
/O.NEW.KDLH.TO.W.0009.130829T2222Z-130829T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
522 PM CDT THU AUG 29 2013
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 545 PM CDT
* AT 522 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES SOUTHWEST OF SCHLEY...AND MOVING EAST
AT 15 MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
SCHLEY AND PORTAGE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4741 9426 4724 9420 4725 9460 4737 9461
TIME...MOT...LOC 2222Z 262DEG 11KT 4732 9449
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
MILLER2 follow-up statements
711
WWUS53 KDLH 292229
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
529 PM CDT THU AUG 29 2013
MNC021-292245-
/O.CON.KDLH.TO.W.0009.000000T0000Z-130829T2245Z/
CASS MN-
529 PM CDT THU AUG 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CASS COUNTY
UNTIL 545 PM CDT...
AT 528 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SCHLEY...AND MOVING EAST AT 15 MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
RADAR INDICATED A SECOND STRONG CIRCULATION WAS DEVELOPING BETWEEN
SUCKER BAY ON LEECH LAKE AND PORTAGE LAKE...ALSO MOVING EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
SCHLEY...FEDERAL DAM AND PORTAGE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4741 9426 4724 9420 4725 9460 4737 9461
TIME...MOT...LOC 2228Z 262DEG 11KT 4732 9446
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
MILLER518
WWUS53 KDLH 292238
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
538 PM CDT THU AUG 29 2013
MNC021-292245-
/O.CON.KDLH.TO.W.0009.000000T0000Z-130829T2245Z/
CASS MN-
538 PM CDT THU AUG 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CASS COUNTY
UNTIL 545 PM CDT...
AT 538 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FEDERAL DAM...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
FEDERAL DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4725 9445 4733 9445 4734 9424 4724 9420
TIME...MOT...LOC 2238Z 286DEG 19KT 4725 9428
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
MILLERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 29, 3:50 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 29, 3:50 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 350 PM CDT THU AUG 29 2013 .SHORT TERM...THE MAIN FOCUS FOR TONIGHT IS THUNDERSTORMS. AT 330 PM...THUNDERSTORMS WERE GENERALLY ON THE DECREASE ACROSS THE CWA. THE STRONGEST STORM WAS LOCATED OVER IRON COUNTY. THIS WAS PART OF THE LARGE LINE OF STORMS THAT MOVED FROM THE DAKOTAS LAST NIGHT...THROUGH NORTHERN MINNESOTA AND NORTHERN WISCONSIN. TEMPERATURES RANGED FROM THE 60S NEAR LAKE SUPERIOR TO NEAR 90 IN OUR FAR SOUTHERN COUNTIES. DEWPOINTS WERE LARGELY IN THE 60S NORTH TO THE 70S SOUTH. THE MAIN FOCUS FOR TONIGHT WILL DEFINITELY BE THUNDERSTORMS. THE ATMOSPHERE HAS BEEN WORKED OVER PRETTY WELL FROM THE MCS THAT MOVED ACROSS MUCH OF THE CWA DURING THE DAY. IT MAY STILL TAKE SOME TIME BEFORE THINGS DESTABILIZE FURTHER FOR MORE DEVELOPMENT LATER THIS AFTERNOON AND INTO THE EVENING. THE NMM WRF/NSSL WRF/ HRRR AND RAP NOT DOING THE BEST AS OF 330 PM. THE 4 KM NMM WRF SEEMS TO HAVE THE BEST HANDLE ON THE CURRENT SCENARIO. THIS MODEL INDICATES THAT STORMS WILL FIRE UP AGAIN ACROSS NW MN AND SWEEP FROM NW TO SE ACROSS ESPECIALLY THE SW 1/3 OF THE CWA. THIS WOULD MAKE THE MOST SENSE AS THIS SHOULD BE THE AREA MOST APT TO DESTABILIZE AND WITH THE BEST SURFACE CONVERGENCE. MANY OF THE MODELS ARE ACTUALLY INDICATING THE MOST WIDESPREAD PRECIPITATION ACROSS NORTHERN PORTIONS OF THE AREA...WHICH WOULD BE WHERE IT HAS LARGELY STABILIZED THOUGH. FRIDAY SHOULD BE MUCH MORE QUIET...AS A COLD FRONT BRINGS A BIT COOLER AND DRIER AIR TO THE REGION. HIGH TEMPERATURES SHOULD STILL BE IN THE 80S FOR THE MOST PART. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... DRY CONDITIONS ARE EXPECTED FRI NIGHT AND EARLY SAT ACROSS MUCH OF THE UPPER MIDWEST AS A WEAK RIDGE OF HIGH PRESSURE ALOFT AND A SFC HIGH DOMINATE THE REGION. THE NEXT SYSTEM WILL DEVELOP OVER THE NRN PLAINS AND CANADIAN FRONT RANGE FRI NIGHT AND MOVE EWD THROUGH NRN MN AND INTO WRN ONTARIO DURING THE DAY SAT AND SAT NIGHT. THE MODELS ARE IN VERY GOOD AGREEMENT BRINGING THE SFC LOW EWD JUST NORTH OF THE INTERNATIONAL BORDER INTO WRN ONTARIO BY SUNDAY MORNING...WITH A SFC TROUGH/COLD FRONT EXTENDING SWD THROUGH MN. SHOWERS AND STORMS ARE EXPECTED TO SPREAD ACROSS THE REGION ALONG AND AHEAD OF THIS FRONT...WITH A CHANCE OF A FEW STRONG OR SEVERE STORMS. AS THE SFC LOW TRACKS TO THE EAST INTO CENTRAL ONTARIO AND THE FRONT SLIDES INTO WI/MICH U.P. A TIGHT PRES GRADIENT WILL SET UP ON THE BACK SIDE OF THE LOW IN NE MN AND ALLOW GUSTY N WINDS TO DEVELOP WITH A FEW SUNDAY MORNING AND AFTERNOON CAA RAIN SHOWERS. HIGH PRESSURE WILL MOVE IN AND DOMINATE THE AREA BY MONDAY AND CONTINUE TO BRING DRY CONDITIONS TO THE NORTHLAND THROUGH TUE AND INTO EARLY WED. A WEAK FRONT WILL DROP SWD INTO THE REGION LATE WED AND BRING WITH IT ADDITIONAL CHANCES FOR SHOWERS. TEMPERATURES SATURDAY WILL CONTINUE TO BE WARM WITH HIGHS IN THE UPPER 70S AND LOWER TO MID 80S...ALONG WITH HUMID CONDITIONS. HOWEVER...THE COLD FRONT ON SATURDAY NIGHT WILL USHER IN A MUCH DRIER AND COOLER AIR MASS WITH HIGHS ON SUN AND MON IN THE 60S AND 70S...AND NOTICEABLY LOWER HUMIDITIES. TEMPS WARM BA && .AVIATION...18Z TAF ISSUANCE... LINE OF THUNDERSTORMS CURRENTLY MOVING TO THE EAST JUST NORTH OF DLH WITH GUSTY WINDS...HEAVY LINE AND FREQUENT LIGHTNING. A BRIEF BREAK IN THE CONVECTION IS EXPECTED EARLY THIS AFTERNOON BEFORE ANOTHER ROUND DEVELOPS IN THE LATE AFTERNOON ACROSS N-CENTRAL MN AND MOVES ACROSS THE NORTHLAND EARLY THIS EVENING. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH VERY GUSTY WINDS AND HAIL. A FEW OF THE STORMS COULD LINGER AROUND HYR UNTIL 06-08Z...OTHERWISE CONDITIONS CLEAR OUT FROM WEST TO EAST INTO EARLY FRIDAY MORNING. WINDS WILL INCREASE FROM THE NNW DURING THE MORNING FRIDAY...WITH MVFR CIGS. && .POINT TEMPS/POPS... DLH 64 80 58 79 / 80 30 0 20 INL 61 84 62 82 / 80 10 20 50 BRD 68 86 62 86 / 50 10 0 40 HYR 71 83 58 84 / 70 30 0 10 ASX 68 78 59 78 / 80 30 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...DAP LONG TERM....TENTINGER AVIATION...TENTINGER
Hazardous weather outlook, Aug 29, 4:05 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 405 PM CDT THU AUG 29 2013 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-301130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 405 PM CDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHLAND TONIGHT...MAINLY SOUTH OF THE HIGHWAY 2 CORRIDOR. THERE IS A CHANCE OF LARGE HAIL...DAMAGING WINDS AND TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-301130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 405 PM CDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT A FEW STRONGER STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT COULD BRING THUNDERSTORMS TO THE NEARSHORE WATERS OF LAKE SUPERIOR LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 29, 3:22 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
322 PM CDT THU AUG 29 2013
WIZ003-004-008-009-292045-
ASHLAND-IRON-PRICE-SAWYER-
322 PM CDT THU AUG 29 2013
...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN WISCONSIN...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST EAST OF
IRONWOOD TO GLIDDEN...MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND UP TO
AN INCH OF RAINFALL IN 30 TO 45 MINUTES THAT COULD RESULT IN LOCAL
SMALL STREAM FLOODING.
LOCATIONS IMPACTED INCLUDE...
FISHER LAKE... PARK FALLS... MERCER...
FIFIELD... TURTLE FLAMBEAU FLOWAGE...
MANITOWISH...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. IF YOU ARE ON
ANY OF THE MANY AREA LAKES...SEEK SHELTER ON SHORE IN A STURDY
SHELTER TO PROTECT YOURSELF FROM LIGHTNING.
LAT...LON 4586 9043 4604 9084 4649 9021 4646 9017
4634 9010 4631 8995 4630 8991 4598 8992
4597 8993 4597 9003 4576 9004
MILLERSpecial weather statement, Aug 29, 3:46 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
346 PM CDT THU AUG 29 2013
WIZ003-004-009-292100-
ASHLAND-IRON-PRICE-
346 PM CDT THU AUG 29 2013
...STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH AREAS FROM MERCER
TO PARK FALLS...
AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MANITOWISH TO PARK
FALLS...MOVING EAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
EXTREMELY HEAVY DOWNPOURS RESULTING IN UP TO AN INCH OF RAIN IN 30
TO 45 MINUTES.
LOCATIONS IMPACTED INCLUDE...
MERCER...
PARK FALLS...
TURTLE-FLAMBEAU FLOWAGE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. GET OFF AREAS
LAKES AND SEEK SAFE SHELTER ON SHORE IMMEDIATELY.
LAT...LON 4584 9042 4597 9063 4625 9016 4626 8992
4598 8992 4597 8993 4597 9003 4574 9003
4573 9004
MILLERSpecial weather statement, Aug 29, 4:10 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 410 PM CDT THU AUG 29 2013 WIZ004-009-292145- IRON-PRICE- 410 PM CDT THU AUG 29 2013 ...STRONG STORM MOVING INTO PRICE COUNTY... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF MUSSER LAKE...MOVING SOUTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS... * THE THUNDERSTORM WILL BE NEAR... RURAL PRICE COUNTY AT 420 PM GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4582 9045 4604 9019 4598 9003 4556 9003 DAP
Special weather statement, Aug 29, 4:42 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
442 PM CDT THU AUG 29 2013
WIZ009-292200-
PRICE-
442 PM CDT THU AUG 29 2013
...STRONG STORM OVER PRICE COUNTY...
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL PRICE COUNTY...MOVING EAST AT
25 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4567 9025 4588 9013 4586 9004 4582 9003
4560 9004 4560 9005
DAPSpecial weather statement, Aug 29, 4:45 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
445 PM CDT THU AUG 29 2013
MNZ018-025-026-292230-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
445 PM CDT THU AUG 29 2013
...STRONG STORM HEADED FOR NORTHERN CASS COUNTY...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF TOWN OF CASS LAKE...MOVING EAST
AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
TOWN OF CASS LAKE AND WILKINSON BY 450 PM...
SCHLEY BY 505 PM...
BENA BY 525 PM...
FEDERAL DAM AND BREVIK BY 530 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4741 9467 4742 9444 4751 9442 4749 9399
4705 9423 4723 9468 4740 9468
DAPSpecial weather statement, Aug 29, 4:46 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 446 PM CDT THU AUG 29 2013 MNZ036>038-WIZ001-292230- CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-SOUTH AITKIN- 446 PM CDT THU AUG 29 2013 ...STRONG STORM OVER PINE COUNTY... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DENHAM...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS... * THE THUNDERSTORM WILL BE NEAR... WILLOW RIVER BY 455 PM... MOOSE LAKE STATE PARK BY 500 PM... BRUNO AND BARNUM BY 505 PM... NEMADJI BY 510 PM... DUQUETTE AND KERRICK BY 515 PM... NICKERSON BY 520 PM... HOLYOKE BY 525 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4651 9218 4618 9222 4628 9311 4650 9311 DAP
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:29 PM CDT | Special Weather Statement | DLH | Koochiching | 16 min |
| Aug 28, 7:43 PM CDT | Special Weather Statement | DLH | Saint Louis | 32 min |
| Aug 28, 8:16 PM CDT | Special Weather Statement | DLH | Saint Louis | 29 min |
| Aug 28, 8:45 PM CDT | Special Weather Statement | DLH | 30 min | |
| Aug 28, 9:18 PM CDT | Special Weather Statement | DLH | Saint Louis | 27 min |
| Aug 28, 9:46 PM CDT | Special Weather Statement | DLH | Saint Louis | 29 min |
| Aug 28, 10:16 PM CDT | Special Weather Statement | DLH | Saint Louis | 44 min |
| Aug 28, 10:47 PM CDT | Special Weather Statement | DLH | Saint Louis | 28 min |
| Aug 29, 8:54 AM CDT | Special Weather Statement | DLH | Cass | 21 min |
| Aug 29, 9:20 AM CDT | Special Weather Statement | DLH | Koochiching | 20 min |
| Aug 29, 9:50 AM CDT | Special Weather Statement | DLH | Cass | 25 min |
| Aug 29, 9:51 AM CDT | Special Weather Statement | DLH | Koochiching | 24 min |
| Aug 29, 10:16 AM CDT | Special Weather Statement | DLH | Cass | 14 min |
| Aug 29, 10:25 AM CDT | Special Weather Statement | DLH | Saint Louis | 35 min |
| Aug 29, 10:26 AM CDT | Special Weather Statement | DLH | Koochiching | 34 min |
| Aug 29, 10:49 AM CDT | Special Weather Statement | DLH | Cass, Itasca | 11 min |
| Aug 29, 11:08 AM CDT | Special Weather Statement | DLH | Itasca | 22 min |
| Aug 29, 11:13 AM CDT | Special Weather Statement | DLH | 32 min | |
| Aug 29, 11:40 AM CDT | Special Weather Statement | DLH | Saint Louis | 20 min |
| Aug 29, 12:02 PM CDT | Special Weather Statement | DLH | Lake | 28 min |
| Aug 29, 12:06 PM CDT | Special Weather Statement | DLH | Saint Louis | 24 min |
| Aug 29, 12:32 PM CDT | Special Weather Statement | DLH | Lake | 28 min |
| Aug 29, 12:33 PM CDT | Special Weather Statement | DLH | Lake | 17 min |
| Aug 29, 12:43 PM CDT | Special Marine Warning | DLH | 62 min | |
| Aug 29, 12:55 PM CDT | Special Weather Statement | DLH | 20 min | |
| Aug 29, 1:54 PM CDT | Special Marine Warning | DLH | 66 min | |
| Aug 29, 4:45 PM CDT | Special Weather Statement | DLH | Cass | 45 min |
| Aug 29, 4:46 PM CDT | Special Weather Statement | DLH | Pine | 44 min |
| Aug 29, 5:04 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca | 41 min |
| Aug 29, 5:43 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca | 47 min |
| Aug 29, 6:30 PM CDT | Tornado Warning | DLH | Aitkin, Cass, Itasca | 30 min |
| Aug 29, 6:57 PM CDT | Tornado Warning | DLH | Aitkin, Cass | 33 min |
Nearby
Tornado Warnings in Minnesota, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.